0
RESEARCH PAPERS

Algebraic Solution of the Servomechanism Problem With External Disturbances

[+] Author and Article Information
C. D. Johnson

Electrical Engineering, The University of Alabama in Huntsville, Huntsville, Ala.

J. Dyn. Sys., Meas., Control 96(1), 25-35 (Mar 01, 1974) (11 pages) doi:10.1115/1.3426770 History: Received August 17, 1973; Online July 13, 2010

Abstract

Previous studies of multi-variable servomechanism problems, using modern control theory, have relied almost exclusively on optimal control techniques to formulate and solve the problem. In that way, servo tracking has been obtained as a by-product of minimizing some contrived optimization functional. In this paper, a new servo theory is proposed which makes use of simple linear algebraic methods, rather than optimal control methods, to formulate, study, and solve the multi-variable linear servomechanism problem. The result is a new, algebraic procedure for designing high-performance output-feedback servo controllers for multi-input, multi-output, possibly time-varying linear plants. Moreover, when the plant is also subjected to external disturbances, the servo controllers designed by this new procedure will continue to provide consistently accurate tracking of complex servo command inputs—even though the disturbances are persistent acting, unknown and unmeasurable.

Copyright © 1974 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In